Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 38, NWS Little Rock, AR

July 14, 2002Logan County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 14, 2002, 2:04 PM CDT for Logan County, Arkansas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2002, 2:04 PM CDT (19:04 UTC)
Expired
Jul 14, 2002, 3:30 PM CDT
In force
86 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Logan County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2002-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2002-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 141904
FFWLIT
ARC083-142030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT SUN JUL 14 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LOGAN COUNTY IN WESTERN ARKANSAS

* UNTIL 330 PM CDT

* AT 200 PM...DOPPLER WEATHER RADAR INDICATED A NEARLY STATIONARY    
  CLUSTER OF THUNDERSTORMS AROUND AND JUST SOUTH OF THE CORLEY AREA  
  IN SOUTHEASTERN LOGAN COUNTY. THE RADAR ESTIMATED THAT 2 TO 3      
  INCHES OF RAIN HAD ALREADY FALLEN. WITH ADDITIONAL HEAVY           
  RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. 

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3527 9349 3519 9349 3511 9378 3529 9383

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:20 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 14, 10:20 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 AM CDT SUN JUL 14 2002

WILL BE SENDING OUT AN UPDATE THIS MORNING. LATEST SURFACE OBS PUT
SURFACE BOUNDARY ROUGHLY FROM KDEQ TO BETWEEN KLIT AND KPBF TO
POINTS EASTWARD. BOUNDARY AND UPPER LOW WILL ALLOW A FOCUS FOR TSRA
DEVELOPMENT THIS AFTERNOON. HEATING FROM BREAKS IN THE CLOUDS WILL
PROVIDE THE NEEDED TRIGGER...AND ISOLD CONVECTION ALREADY DEVELOPING
INVOF THE FRONT.

TEMPERATURES LOOK GOOD FOR NOW...GIVEN THE AMOUNT OF EXPECTED CLOUD
COVER. WINDS ARE ON TRACK...MOSTLY LIGHT AND VARIABLE. ONLY MAJOR
CHANGES TO FORECAST WILL BE TO BUMP POPS UP IN CENTRAL ZONES TO 40
PERCENT...AND TO REMOVE MORNING FOG WORDING.

UPDATED FORECAST WILL BE SENT AROUND 1030 AM.

FCSTID = 57

.LZK...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:41 AM CDTFlash Flood WarningLZKGrant2 hr
Jul 14, 12:06 PM CDTFlash Flood WarningLZKSaline2 hr
Jul 14, 12:20 PM CDTSevere Thunderstorm WarningLZKJefferson25 min
Jul 14, 12:58 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry27 min
Jul 14, 1:38 PM CDTSevere Thunderstorm WarningLZKLogan37 min
Jul 14, 1:40 PM CDTSevere Thunderstorm WarningLZKLogan, Yell35 min
Jul 14, 3:28 PM CDTSevere Thunderstorm WarningLZKMontgomery32 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.